# SDR CA021219002

- Difficulty date: December 18, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Make and model: Piper PA-31-325
- Aircraft time: 4,823 hours
- Engine: Lyc TIO540F2BD
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplock Hook
- Part number: 4198300
- Condition: Lack Of Lube
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: W, J
- Precautionary procedure: L

## Discrepancy

(CAN) LT MLG DOWNLOCK INDICATION FAILED TO COME ON AFTER GEAR SELECTION.  MLG HANDLE DID NOT NEUTRALIZE AND RED MLG UNSAFE LIGHT WAS ON.  AFTER UNEVENTFUL LANDING, THE MLG DOWNLOCK HOOK WAS FOUND TO BE NOT ENGAGED.  MLG HOOK DID NOT FREELY ROTATE ON THE MOUNTING BOLT DUE TO RUST.  BOLT REPLACED AND GEAR CYCLED NO FURTHER FAULT FOUND.  LUBRICATION OF THE GEAR HOOK WAS CARRIED OUT PER PIPER MAINTENANCE MANUAL LESS THAN 70 HOURS BEFORE.  IT IS OUR OPINION THIS AREA REQUIRED DISASSEMBLY IN ORDER TO PROPERLY LUBRICATE THE BEARING AREA.
